• 1
  • Jan
  • 0

5 Signs That You are Having an Overdose

5 Signs of an Overdose – Treatment | Alcohol Drug Rehab, Baton Rouge, LA

Heroin is one of the most dangerous drugs to be found, one of the reasons is that it is almost impossible for the user to know the dosage amount that is used. Because Heroin can be diluted or “cut” with a plethora of substances, it can sometimes be too strong which can easily lead to an overdose and death. Heroin is also extremely dangerous, because it can be dispensed in different ways; from being smoked to being injected directly into the vein, and while the method of ingestion is usually one of the lesser factors for an overdose, it does determine how much faster the drug reaches the user’s brain, which is where the problem begins.

Heroin is also one of the most common drugs to cause addiction, mostly because it blocks the pain receptors in the brain and increases the secretion of dopamine, which provides a sensation of well-being. But, it is precisely this interaction with the user’s brain that makes Heroin so addictive, and lethal. Drug addiction is a severe risk to health and well-being, which is why it is imperative to know what signs and symptoms of an overdose, so you can get help in time to preserve your life and avoid further damage.

Signs of a Heroin Overdose

While all of the signs mentioned below point to a Heroin overdose, there are a few other things that must be factored into the equation, including:

  • How much of the drug was used
  • The purity of the drug itself
  • Whether other substances, legal or illegal, were also used
  • The age, weight, and overall health of the user

These factors will greatly increase the danger of an overdose in users whose health is already impaired, be it by drug addiction or another underlying cause. In either case, Heroin affects all organs differently, but just as lethally, which is why when faced with a potential overdose, the following signs are reason for alarm:

  • Bluish nails or lips and depressed breathing –in this case the lungs are being directly affected, and a decrease in the amount of oxygen to reach the brain is notorious. If allowed to continue, it will easily cause unconsciousness, coma, and/or death.
  • Weak pulse and low blood pressure – which points directly to heart failure leading to death.
  • Drowsiness, disorientation and/or delirium – due to its very nature, Heroin can cause drowsiness, but if the user becomes unresponsive to stimuli, or is disoriented, or delirious, it is a sure sign for emergency action, as all of these can lead to a potentially lethal situation.
  • Intestinal or stomach spasms –which are not only painful, but also dangerous. This sign of a Heroin overdose is one of the most telling, as it will be one of the first the user will feel while still aware enough of what is happening.
  • Repeatedly losing consciousness – which is a signal of potential brain damage and can rapidly lead to the user becoming comatose.

What to Do If You Are Having an Overdose?

A Heroin overdose is a serious matter, and help should be sought immediately if any of the previous signs begins to manifest. While the first step should always be to call 911, it is always best if the user seeks an opiates treatment center to prevent any further episodes that could be fatal. This is true regardless of how long you have been using, as an overdose poses a danger at any moment. If you are in the Baton Rouge, Louisiana area and are worried your drug addiction can lead to an overdose or worse, don’t hesitate and give us a call today. Remember, a call at the right time can save your life and put you on the road to a healthy and happy lifestyle.

 

Avatar
admin

Leave a Comment